MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G43871
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: lt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the wire unraveled from a micropuncture transitionless access set.No unintended section of the device remained inside of the patient.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Additional patient and event information has been requested.
 
Additional Manufacturer Narrative
Description of event: as reported, during a diagnostic angiogram the wire unraveled from a micropuncture transitionless access set.Access was obtained in the femoral artery.The anatomy at the access site was normal.Resistance was not encountered during insertion or removal of the device.Kinking was not noted.Ancillary devices were not used.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one used cope nitinol mandril wire guide to cook for investigation.Physical examination of the returned device showed the elongated coil with the distal 2.6 cm and end solder still intact.The wire outer diameter was measured within specification.The visual examination of the returned device confirmed the reported failure mode.There was no evidence that the device was manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded it is possible that unintended user error contributed to this incident.The ifu cautions the user to "not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ additionally, the label includes a warning not to withdraw the distal spring coil portion of the wire guide through the needle tip.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6) 2021.The procedure was a diagnostic angiogram.Access was obtained in the femoral artery.The anatomy at the access site was normal.Resistance was not encountered during insertion or removal of the device.Kinking was not noted.Ancillary devices were not used.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11243068
Report Number1820334-2021-00186
Device Sequence Number19782011
Product Code DYB
UDI-Device Identifier00827002438712
UDI-Public(01)00827002438712(17)231129(10)13591328
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Model NumberG43871
Device Catalogue NumberMPIS-501-NT-U-SST
Device Lot Number13591328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer01/28/2021
03/11/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date01/29/2021
03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1